Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Apr 24, 2020, 2:07 AM EDT for Suwannee County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 2:07 AM EDT (06:07 UTC)
- Expired
- Apr 24, 2020, 2:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 95 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
323
WWUS82 KJAX 240607
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
207 AM EDT Fri Apr 24 2020
FLZ021-240630-
Suwannee FL-
207 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUWANNEE COUNTY
UNTIL 230 AM EDT...
* At 207 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Obrien, or 10 miles northwest
of Ichetucknee Spring, moving east at 40 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Mcalpin, Obrien and Branford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3010 8311 3018 8280 2997 8279 2993 8292
2996 8293 2996 8295 2999 8296 3001 8298
3001 8300 3003 8301 3006 8304 3007 8307
3008 8307 3008 8309
TIME...MOT...LOC 0607Z 251DEG 36KT 3004 8291
$$
ZIBURAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 23, 9:41 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 23, 9:41 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
941 PM EDT Thu Apr 23 2020
...TORNADO WATCH FOR NORTHEAST FL AND PORTIONS OF SOUTHEAST GA
THROUGH MIDNIGHT...
...WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL FOR NORTHEAST AND
NORTH CENTRAL FL ON FRIDAY MORNING...
.UPDATE...
0130Z LAPS analysis indicates 1500-2000 j/kg of surface-based
CAPE south of Interstate 10 with effective wind shear in the
0-1km in the 300-400 m2/s2 across west of I-95 and south of the
FL/GA border. This best shear lies within and ahead of the the
convective line from Lake City to Fort White to Trenton. This line
is exhibiting down line segments with book end mesocylone along
the ends of the line. Ahead of the line, outflow induced genesis
with some new notable intensification will allow additional and
powerful thunderstorms to translate eastward into the I-95
corrior during the late evening into the overnight hours. Across
northern Florida will start clearing out some counties from
the tornado watch behind this front. Damaging winds, Tornadoes, Hail,
and Flash Flooding remain a concern this evening into tonight with
the tornado watch continuing until midnight.
&&
.PREV DISCUSSION [655 PM EDT]...
.NEAR TERM [Through Friday]...
The presence of the instability gradient along the Interstate 10
corridor will essentially mark the area of greatest concern for
severe thunderstorms within the squall line as it quickly moves
into our region from the west towards sunset, with model soundings
depicting 0-1 km shear values of 30-40 knots, 0-6 km shear values
of 60-70 knots, and storm relative helicity values of 200-350 for
locations in coastal southeast GA, northeast and north central
FL. The Storm Prediction Center has placed much of our area within
an Enhanced Risk for severe thunderstorm development overnight,
but instability will mostly be based over northeast and north
central FL and possibly extending into coastal southeast GA. The
instability gradient may result in mesoscale low pressure
development along the squall line, which could enhance the
potential for tornadoes developing along the squall line this
evening in northeast FL. Convection should be elevated for most
inland locations in southeast GA as the squall line pushes
through, where hail, GUSTY winds and heavy downpours will continue
this evening. Most of the short-term, high resolution guidance
indicates that the squall line will decelerate towards midnight as
it moves towards coastal locations and into north central FL,
with heavy rainfall and localized flooding possible after midnight
in northeast FL. Convection should exit inland southeast GA after
midnight, with activity likely continuing for coastal southeast
GA through the early morning hours on Friday. Temperatures should
remain steady in the 60s for most locations overnight, with rain
cooled air dropping lows closer to 70 for north central FL after
midnight.
Strong to severe thunderstorms will be possible south of I-10 on
Friday as low pressure progresses northeastward into the Mid-
Atlantic states and this system's cold front decelerates over our
region. The Storm Prediction Center has placed locations from
Gainesville to St. Augustine and points southward in a Slight Risk
for severe thunderstorm development. Strong southwesterly speed
shear in these locations will present a damaging wind threat,
mainly during the morning hours, while slow movement of
convection potentially presents an increasing flood threat for
urban locations, with 1-3 inches of rainfall likely for locations
south of I-10. Decreasing cloudiness over southeast GA during the
afternoon hours and breezy westerly winds will boost highs into
the low to mid 80s, with highs likely staying around 80 in
northeast and north central FL due to clouds and widespread
convection. Showers and thunderstorms should exit our area during
the mid to late afternoon hours as support aloft for the cold
front continues to wane.
.SHORT TERM [Friday Night Through Sunday Night]...
The next upstream shortwave trough that will impact our region is
currently taking shape over the Rockies and will dive
southeastward through the southern Plains states on Friday,
pivoting eastward through the Ozarks on Friday evening and
entering the Tennessee Valley by Saturday morning. This weather
pattern will lift the remnant frontal boundary northward as a warm
front as surface low pressure strengthens over the Tennessee
Valley. Stratus should overspread our region from the northeast
Gulf of Mexico during the predawn hours on Saturday as low level
southerly flow develops, keeping lows in the 60s area-wide. Breezy
south-southwesterly winds will boost highs to the upper 80s to
near 90 on Saturday afternoon. Models continue to disagree greatly
on the level of moisture return into our region ahead of this
system's cold front, with higher instability likely remaining over
north central FL, where strong to isolated severe thunderstorms
could develop ahead of the front along the eastward moving Gulf
coast seabreeze boundary.
Any deeper moisture that does manage to penetrate into our
southern counties on Saturday should quickly exit on Saturday
evening well ahead of the cold front, with some stratus possible
overnight and warm air advection keeping lows in the 60s. A drier
air mass will then overspread our region on Sunday, with breezy
westerly winds keeping highs in the 80s for coastal southeast GA
and all of northeast and north central FL, while some late
arriving cool air advection keeps highs in the upper 70s for most
of inland southeast GA. Cool air advection will then advect into
our region on Sunday night as surface ridging builds over the
Tennessee Valley, and lows will fall into the 50s for most
locations by Monday morning.
.LONG TERM [Monday Through Thursday]...
Troughing over the eastern U.S. slowly depart early next week as a
weakening surface ridge settles over the southeastern states.
Onshore low level winds and plenty of sunshine on Monday will
allow highs to climb to the 75-80 range, with radiational cooling
allowing lows to again fall to the 50s on Monday night. High
pressure will then shift offshore by Tuesday, with inland highs
warming back to the low to mid 80s, with an afternoon sea breeze
keeping coastal highs in the 70s. All attention will then turn to
a shortwave trough that will be digging southeastward from the
upper Midwest towards midweek, which will drive another energetic
cold front into the southeastern states by Wednesday night and
Thursday. Highs will warm back to the upper 80s by midweek
locally, with showers and thunderstorms beginning as early as
Wednesday afternoon in southeast GA and then elsewhere by
Wednesday night ahead of this storm system.
.MARINE...
A strong cold front traversing the southeastern states will
decelerate as it moves through southeast Georgia overnight and
will stall just northwest of our local waters on Friday night and
Saturday. Widespread showers and thunderstorms will continue over
our local waters through early Friday evening, with strong to
severe thunderstorms possible tonight through Friday morning for
the northeast Florida waters. A Small Craft Advisory continues for
the near shore waters through late this evening, with advisory
conditions through Friday morning offshore. Another low pressure
center developing over northern Texas on Friday morning will
progress northeastward through the Tennessee and Ohio Valleys on
Saturday, pushing another strong cold front through our waters on
Saturday evening. Showers and thunderstorms may develop ahead of
this front on Saturday afternoon in the northeast Florida waters.
High pressure will build over the Tennessee Valley in the wake of
this front on Sunday night and will sink southward over our local
waters by Monday evening.
.FIRE WEATHER...
Strong to severe thunderstorms will be possible overnight along the
Interstate 10 corridor in northeast Florida, with damaging wind
gusts, hail and tornadoes possible this evening along the I-10
corridor. Showers and thunderstorms will gradually end from
northwest to southeast for inland portions of southeast Georgia
after midnight, with activity continuing through sunrise for
coastal southeast GA. Widespread thunderstorm activity over
northeast FL on Friday morning will gradually sink southward into
north central FL by the late morning and early afternoon hours,
with strong to isolated severe thunderstorms and widespread heavy
rainfall expected. Showers and thunderstorms will exit north
central FL before sunset on Friday. Southwesterly surface and
transport winds will then strengthen after sunrise on Saturday,
with scattered showers and thunderstorms expected south of
Interstate 10. High dispersion values are expected area-wide
during on Saturday afternoon.
.HYDROLOGY...
Areas most prone to localized flooding issues overnight will be
near the Altamaha and Ocmulgee River basins and where soils are
still somewhat more saturated due to recent heavy rainfall last
weekend. Another area of potential localized flooding potential
will be across NE FL along the I-10 corridor after midnight Thu
through Fri. This area could certainly use the rain given long
term deficits, however, depending on the intensity of rainfall and
the potential for training cells, some areas could have localized
flooding issues across NE FL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 82 61 87 61 / 90 20 0 10 10
SSI 67 80 67 86 65 / 80 50 10 10 10
JAX 68 82 67 89 65 / 80 60 10 20 10
SGJ 69 81 68 87 68 / 80 70 30 40 10
GNV 69 81 67 87 65 / 100 60 20 30 10
OCF 70 82 68 87 67 / 80 70 30 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT Friday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...None.
AM...Small Craft Advisory until 11 AM EDT Friday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 11 PM EDT this evening for Coastal
waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&In the hours before
Local storm report, Apr 23, 9:17 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TORNADO 3 N BELL 29.84N 82.87W
04/23/2020 GILCHRIST FL PUBLIC
TRAINED STORM SPOTTER REPORTED A TORNADO
OBSERVED MOVING EAST NEAR US HIGHWAY 129
ABOUT 3 MILES NORTH OF BELL.
&&
RBSpecial weather statement, Apr 23, 10:38 PM EDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1038 PM EDT Thu Apr 23 2020 FLZ025-031>033-125-133-240330- Coastal St. Johns FL-Inland Duval FL-Bradford FL-Clay FL- Coastal Duval FL-Inland St. Johns FL- 1038 PM EDT Thu Apr 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRADFORD... NORTHWESTERN ST. JOHNS...CLAY AND SOUTHEASTERN DUVAL COUNTIES UNTIL 1130 PM EDT... * At 1038 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Camp Blanding, or near Starke, moving east at 45 mph. * Wind gusts of 40 to 55 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Orange Park, Green Cove Springs, Keystone Heights, Unf, Mandarin, Fruit Cove, Middleburg, World Golf Village, Baymeadows and Nocatee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && A Tornado Watch remains in effect until midnight EDT for northern and northeastern Florida. LAT...LON 2981 8204 3007 8208 3032 8145 3003 8132 TIME...MOT...LOC 0238Z 248DEG 37KT 3001 8203 SHASHY
Special weather statement, Apr 23, 11:24 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1124 PM EDT Thu Apr 23 2020
FLZ032-033-133-240400-
Coastal St. Johns FL-Clay FL-Inland St. Johns FL-
1124 PM EDT Thu Apr 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS AND EAST
CENTRAL CLAY COUNTIES UNTIL MIDNIGHT EDT...
* At 1124 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Picolata, or near Green Cove
Springs, moving east at 40 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Green Cove Springs, Fruit Cove, World Golf Village, Nocatee, South
Ponte Vedra, Durbin, Picolata, Switzerland and Guana River State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2989 8166 3006 8172 3012 8154 3010 8154
3011 8144 3015 8144 3018 8132 2997 8125
TIME...MOT...LOC 0324Z 252DEG 36KT 2996 8160
AKLocal storm report, Apr 23, 11:31 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1131 PM EDT THU APR 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 1 SSE SUNNYSIDE 31.23N 82.34W
04/23/2020 WARE GA TRAINED SPOTTER
STORM SPOTTER REPORTED NICKEL SIZED HAIL AND
WINDS GUSTS ESTIMATED UP TO 60 MPH, AND A
FUNNEL CLOUD OBSERVED.
0215 PM HAIL WAYCROSS 31.21N 82.35W
04/23/2020 E1.00 INCH WARE GA PUBLIC
PHOTO ON SOCIAL MEDIA SHOWS QUARTER INCH
HAIL ON A PORCH SWING IN WAYCROSS.
0213 PM HAIL WAYCROSS 31.21N 82.36W
04/23/2020 M1.00 INCH WARE GA BROADCAST MEDIA
MEDIA RELAYED A REPORT OF QUARTER SIZE HAIL
OBSERVED IN WAYCROSS.
0208 PM TSTM WND DMG WAHOMA 31.16N 82.42W
04/23/2020 WARE GA PUBLIC
SEVERAL TREES DOWN IN WAHOMA BETWEEN 11TH
AND 15TH STREET. RADAR ESTIMATED TIME.
0205 PM TORNADO 2 SSE WARESBORO 31.22N 82.47W
04/23/2020 WARE GA EMERGENCY MNGR
TORNADO CONFIRMED ALONG CLOUGH BAY RD N.
RADAR ESTIMATED TIME.
0205 PM TORNADO 2 SSE WARESBORO 31.22N 82.47W
04/23/2020 WARE GA EMERGENCY MNGR
TORNADO CONFIRMED ALONG CLOUGH BAY RD N.
RADAR ESTIMATED TIME.
0205 PM TORNADO 2 SSE WARESBORO 31.22N 82.47W
04/23/2020 WARE GA EMERGENCY MNGR
TORNADO CONFIRMED ALONG CLOUGH BAY RD N.
RADAR ESTIMATED TIME.
0219 PM TORNADO 1 E SUNNYSIDE 31.24N 82.32W
04/23/2020 PIERCE GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED AN EF0 TORNADO IN
PIERCE COUNTY. THE TORNADO STARTED JUST EAST
OF HIGHWAY 84 AND TRAVELED ALONG ST. JOHNS
CHURCH ROAD AND THEN RIGGINS ROAD AND INTO
THE MARSH NORTHEAST OF RIGGINS ROAD. PATH
LENGTH WAS ABOUT 8.9 MILES AND THE TORNADO
WAS ON THE GROUND FOR ABOUT 9 MINUTES, FROM
2:19 PM TO 2:28 PM. DAMAGE CONSISTED OF
TREES DOWN, BILLBOARDS RIPPED UP, AND ROOF
DAMAGE ALONG THE PATH.
0219 PM TORNADO 1 E SUNNYSIDE 31.24N 82.32W
04/23/2020 PIERCE GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED AN EF0 TORNADO IN
PIERCE COUNTY. THE TORNADO STARTED JUST EAST
OF HIGHWAY 84 AND TRAVELED ALONG ST. JOHNS
CHURCH ROAD AND THEN RIGGINS ROAD AND INTO
THE MARSH NORTHEAST OF RIGGINS ROAD. PATH
LENGTH WAS ABOUT 8.9 MILES AND THE TORNADO
WAS ON THE GROUND FOR ABOUT 9 MINUTES, FROM
2:19 PM TO 2:28 PM. DAMAGE CONSISTED OF
TREES DOWN, BILLBOARDS RIPPED UP, AND ROOF
DAMAGE ALONG THE PATH.
0215 PM TSTM WND DMG 2 NNE SUNNYSIDE 31.27N 82.33W
04/23/2020 PIERCE GA PUBLIC
UPROOTED LARGE TREE NEAR BEN JAMES CHURCH
ROAD. REPORTED VIA SOCIAL MEDIA. RADAR
ESTIMATED TIME.
0355 PM TSTM WND GST 3 N COUNTRY CLUB ESTATE 31.25N 81.47W
04/23/2020 M46 MPH GLYNN GA AWOS
AWOS STATION KBQK BRUNSWICK GLYNCO.
0352 PM TSTM WND DMG 2 N JEKYLL ISLAND 31.07N 81.41W
04/23/2020 GLYNN GA BROADCAST MEDIA
BROADCAST MEDIA RELAYED PHOTOS THROUGH
SOCIAL MEDIA OF TREES DOWNED IN JEKYLL
ISLAND. TIME BASED ON RADAR.
0350 PM TSTM WND GST ST. SIMONS 31.18N 81.38W
04/23/2020 M46 MPH GLYNN GA ASOS
MALCOLM MCKINNON AIRPORT ASOS MEASURED A
WIND GUSTS OF 46 MPH.
0348 PM TSTM WND GST 2 S SAINT SIMONS 31.15N 81.38W
04/23/2020 M46 MPH GLYNN GA ASOS
ASOS STATION KSSI BRUNSWICK.
0315 PM TSTM WND GST N BRUNSWICK 31.14N 81.47W
04/23/2020 M44 MPH GLYNN GA AWOS
AWOS SITE AT KBQK MEASURED A PEAK WIND GUST
OF 44 MPH.
0259 PM TORNADO 3 E WAYNESVILLE 31.23N 81.75W
04/23/2020 GLYNN GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A TORNADO SIGHTED
ALONG HIGHWAY 82 MOVING EAST NEAR THALMANN.
0250 PM HAIL 10 SSE HOMERVILLE 30.91N 82.67W
04/23/2020 E0.25 INCH CLINCH GA EMERGENCY MNGR
ONGOING PEA SIZE HAIL ALONG HWY 441.
0218 PM HAIL 12 SSE HOMERVILLE 30.87N 82.66W
04/23/2020 E0.25 INCH CLINCH GA EMERGENCY MNGR
EMERGENCY MANAGER RELAYED A REPORT OF PEA
SIZE HAIL OBSERVED 10 MILES SOUTH OF
HOMERVILLE NEAR HIGHWAY 441. TIME BASED ON
RADAR.
0145 PM TSTM WND DMG COGDELL 31.16N 82.72W
04/23/2020 CLINCH GA EMERGENCY MNGR
SPORADIC TREES DOWN IN THE COGDELL AREA.
RADAR ESTIMATED TIME.
0133 PM TSTM WND DMG 9 NW DU PONT 31.10N 82.96W
04/23/2020 CLINCH GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A A HOUSE HAD IT
ROOF TORN OFF AND A TREE FALLEN ON IT. NEAR
THE AREA OF HIGHWAY 221 AND STATE ROAD 168.
TIME BASED ON RADAR.
0133 PM HAIL 9 NW DU PONT 31.10N 82.96W
04/23/2020 M0.70 INCH CLINCH GA EMERGENCY MNGR
CORRECTS PREVIOUS HAIL REPORT FROM 9 NW DU
PONT. EMERGENCY MANAGER RELAYED A REPORT OF
DIME SIZE HAIL NEAR HIGHWAY 221 AND STATE
ROAD 168. TIME BASED ON RADAR.
0133 PM TORNADO 9 NW DU PONT 31.10N 82.96W
04/23/2020 CLINCH GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MAJOR DAMAGE TO A
HOUSE NEAR THE AREA OF HIGHWAY 221 AND STATE
ROAD 168. TIME BASED ON RADAR.
0133 PM HAIL 9 NW DU PONT 31.10N 82.96W
04/23/2020 NAN INCH CLINCH GA EMERGENCY MNGR
EMERGENCY MANAGER RELAYED A REPORT OF DIME
SIZE HAIL NEAR HIGHWAY 221 AND STATE ROAD
168. TIME BASED ON RADAR.
0133 PM HAIL 9 NNW DU PONT 31.10N 82.94W
04/23/2020 E0.70 INCH CLINCH GA EMERGENCY MNGR
RADAR ESTIMATED TIME.
0133 PM TORNADO 9 NW DU PONT 31.10N 82.96W
04/23/2020 CLINCH GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MAJOR DAMAGE TO A
HOUSE NEAR THE AREA OF HIGHWAY 221 AND STATE
ROAD 168. TIME BASED ON RADAR.
0131 PM TSTM WND DMG 9 NW DU PONT 31.10N 82.97W
04/23/2020 CLINCH GA EMERGENCY MNGR
TREE DOWN ON HOUSE ALONG LEATHA JONES RD.
RADAR ESTIMATED TIME.
0316 PM FUNNEL CLOUD 8 SW TARBORO 30.95N 81.91W
04/23/2020 CHARLTON GA BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT THROUGH
SOCIAL MEDIA OF A VIDEO SHOWING A FUNNEL
CLOUD ON STATE ROAD 252 NORTH OF HIGHWAY 40.
TIME BASED ON RADAR.
0337 PM TORNADO 6 SE WAVERLY 31.04N 81.65W
04/23/2020 CAMDEN GA TRAINED SPOTTER
A TRAINED WEATHER SPOTTER OBSERVED A TORNADO
AT MILE MARKER 22 ON I-95 NORTH BOUND MOVING
EAST.
0250 PM HAIL 4 N WAYNESVILLE 31.28N 81.78W
04/23/2020 E1.75 INCH BRANTLEY GA FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL ALONG BROWNTOWN ROAD.
RADAR ESTIMATED TIME.
0243 PM HAIL HORTENSE 31.34N 81.96W
04/23/2020 M1.00 INCH BRANTLEY GA BROADCAST MEDIA
BROADCAST MEDIA RELAYED A VIDEO ON SOCIAL
MEDIA OF UP TO QUARTER SIZE HAIL COATING THE
GROUND IN HORTENSE, GA.
0230 PM HAIL 1 SSW HOBOKEN 31.17N 82.14W
04/23/2020 M1.75 INCH BRANTLEY GA EMERGENCY MNGR
EMERGENCY MANAGER RELAYED A REPOT OF QUARTER
TO GOLF BALL SIZED HAIL OBSERVED JUST WEST
OF HOBOKEN. TIME BASED ON RADAR.
0753 PM TSTM WND DMG 4 SW JENNINGS 30.57N 83.16W
04/23/2020 HAMILTON FL 911 CALL CENTER
REPORT OF MULTIPLE TREES DOWN BRINGING DOWN
A POWERLINE AND CAUSING A SMALL FIRE AND
COVERING A ROADWAY NEAR THE INTERSECTION OF
NW COUNTY ROAD 152 AND NW 13TH DRIVE. TIME
BASED ON RADAR.
0911 PM TORNADO 3 N BELL 29.84N 82.87W
04/23/2020 GILCHRIST FL PUBLIC
TRAINED STORM SPOTTER REPORTED A TORNADO
OBSERVED MOVING EAST NEAR US HIGHWAY 129
ABOUT 3 MILES NORTH OF BELL.
0911 PM TORNADO 3 N BELL 29.84N 82.87W
04/23/2020 GILCHRIST FL PUBLIC
TRAINED STORM SPOTTER REPORTED A TORNADO
OBSERVED MOVING EAST NEAR US HIGHWAY 129
ABOUT 3 MILES NORTH OF BELL.
0609 PM HAIL 2 N DURBIN 30.11N 81.46W
04/23/2020 E0.25 INCH DUVAL FL PUBLIC
PUBLIC REPORTED PEA SIZED HAIL IN NOCATEE.
THE HAIL LASTED ABOUT 30 SECONDS.
0510 PM NON-TSTM WND GST 2 WNW FORT CAROLINE 30.40N 81.53W
04/23/2020 E43 MPH DUVAL FL MESONET
OBSERVATION SITE AT BLOUNT ISLAND RECORDED A
WIND GUST OF 43 MPH.
0503 PM NON-TSTM WND GST 4 SSW FORT CAROLINE 30.33N 81.52W
04/23/2020 M40 MPH DUVAL FL PUBLIC
ASOS STATION AT CRAIG MUNICIPAL AIRPORT
MEASURED A WIND GUST OF 40 MPH.
0452 PM NON-TSTM WND DMG 2 SSE ARLINGTON 30.31N 81.59W
04/23/2020 DUVAL FL PUBLIC
PUBLIC REPORT OF A CARPORT FLIPPED AND
TOSSED FROM HIGH WINDS NEAR ATLANTIC BLVD IN
THE GLENLEA SUBDIVISION. SEVEREAL TREE
BRANCHES ALSO BROKEN OFF. TIME BASED ON
RADAR.
&&Special weather statement, Apr 24, 12:54 AM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1254 AM EDT Fri Apr 24 2020
FLZ020-021-240530-
Hamilton FL-Suwannee FL-
1254 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUWANNEE AND HAMILTON
COUNTIES UNTIL 130 AM EDT...
* At 1253 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Madison, moving east at 45 mph.
* Winds in excess of 40 mph possible with this storm.
* Locations impacted include...
Live Oak, Jasper, Jennings, Suwannee Springs, Suwannee River State
Park, Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3061 8286 3030 8284 3030 8322 3031 8321
3035 8321 3035 8319 3038 8319 3039 8317
3041 8318 3042 8322 3046 8322 3047 8324
3052 8324 3055 8326 3059 8326 3063 8327
TIME...MOT...LOC 0453Z 265DEG 44KT 3044 8332
ZIBURASpecial weather statement, Apr 24, 2:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
207 AM EDT Fri Apr 24 2020
FLZ021-240630-
Suwannee FL-
207 AM EDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUWANNEE COUNTY
UNTIL 230 AM EDT...
* At 207 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Obrien, or 10 miles northwest
of Ichetucknee Spring, moving east at 40 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Mcalpin, Obrien and Branford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3010 8311 3018 8280 2997 8279 2993 8292
2996 8293 2996 8295 2999 8296 3001 8298
3001 8300 3003 8301 3006 8304 3007 8307
3008 8307 3008 8309
TIME...MOT...LOC 0607Z 251DEG 36KT 3004 8291
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:26 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 64 min |
| Apr 23, 8:50 PM EDT | Tornado Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee | 40 min |
| Apr 23, 8:56 PM EDT | Tornado Warning | JAX | Columbia, Suwannee | 34 min |
| Apr 23, 9:07 PM EDT | Tornado Warning | JAX | Gilchrist | 38 min |
| Apr 23, 9:14 PM EDT | Special Weather Statement | JAX | Nassau | 61 min |
| Apr 23, 9:23 PM EDT | Tornado Warning | JAX | Alachua, Baker, Bradford, Columbia, Union | 52 min |
| Apr 23, 9:34 PM EDT | Tornado Warning | JAX | Alachua, Bradford, Columbia, Gilchrist | 41 min |
| Apr 23, 10:09 PM EDT | Tornado Warning | JAX | Alachua, Bradford, Clay, Union | 36 min |
| Apr 23, 10:11 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Union | 22 min |
| Apr 23, 10:26 PM EDT | Special Marine Warning | JAX | 40 min | |
| Apr 23, 10:38 PM EDT | Special Weather Statement | JAX | Clay | 52 min |
| Apr 23, 11:24 PM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
| Apr 24, 12:54 AM EDT | Special Weather Statement | JAX | Hamilton | 36 min |
| Apr 24, 2:27 AM EDT | Special Weather Statement | JAX | Columbia, Suwannee | 48 min |
| Apr 24, 2:36 AM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 24 min |
| Apr 24, 2:54 AM EDT | Special Weather Statement | JAX | Alachua | 36 min |
| Apr 24, 3:13 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 17 min |
| Apr 24, 3:29 AM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Apr 24, 4:06 AM EDT | Special Weather Statement | JAX | Putnam | 39 min |
| Apr 24, 4:11 AM EDT | Special Marine Warning | JAX | 64 min | |
| Apr 24, 4:15 AM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 45 min |
| Apr 24, 4:21 AM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Apr 24, 4:29 AM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 46 min |
| Apr 24, 4:52 AM EDT | Special Weather Statement | JAX | Marion | 53 min |
| Apr 24, 5:12 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Apr 24, 5:15 AM EDT | Special Marine Warning | JAX | 60 min | |
| Apr 24, 5:19 AM EDT | Severe Thunderstorm Warning | JAX | Flagler | 41 min |
| Apr 24, 5:33 AM EDT | Tornado Warning | JAX | Marion | 12 min |
| Apr 23, 8:46 PM EDT | Special Weather Statement | JAX | Brantley, Glynn, Wayne | 44 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.